Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 67, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 20, 2015, 4:25 PM CDT for Newton County, Scott County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2015, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 20, 2015, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Newton County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023
WGUS54 KJAN 202125
FFWJAN
MSC101-123-210030-
/O.NEW.KJAN.FF.W.0067.150820T2125Z-150821T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
425 PM CDT THU AUG 20 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 730 PM CDT
* AT 424 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN OVER THE PAST HOUR AND A HALF. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAWRENCE...HOMEWOOD...ROBERTS AND LAKE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE IN THE WARNED
AREA AS MORE HEAVY RAIN FROM THUNDERSTORMS MOVING THROUGH THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3222 8918 3223 8954 3231 8954 3242 8932
3243 8916
$$
192 follow-up statements
597
WGUS74 KJAN 202257
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
557 PM CDT THU AUG 20 2015
MSC101-123-210030-
/O.CON.KJAN.FF.W.0067.000000T0000Z-150821T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MS-SCOTT MS-
557 PM CDT THU AUG 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
SOUTHWESTERN NEWTON AND SOUTHEASTERN SCOTT COUNTIES...
AT 555 PM CDT...DOPPLER RADAR INDICATED MODERATE RAIN CONTINUING TO
FALL ACROSS THE WARNED AREA. RADAR ESTIMATES OF AROUND 4 INCHES OF
RAIN HAVE ALREADY FALLEN.
ADDITIONAL RAINFALL AMOUNTS OF NEAR 1 INCH REMAIN POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3222 8918 3223 8954 3231 8954 3242 8932
3243 8916
$$
19700
WGUS74 KJAN 210025
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CDT THU AUG 20 2015
MSC101-123-210034-
/O.EXP.KJAN.FF.W.0067.000000T0000Z-150821T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEWTON MS-SCOTT MS-
725 PM CDT THU AUG 20 2015
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN NEWTON AND SOUTHEASTERN
SCOTT COUNTIES WILL EXPIRE AT 730 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3222 8918 3223 8954 3231 8954 3242 8932
3243 8916
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 4:13 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 20, 4:13 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 413 PM CDT THU AUG 20 2015 .DISCUSSION...FRONTAL BOUNDARY APPEARS TO BE STALLED VERY CLOSE TO THE NATCHEZ TRACE CORRIDOR THIS AFTERNOON...FROM COLUMBUS TO NEAR JACKSON TO MONROE. NORTH OF THIS BOUNDARY...TEMPERATURES HAVE BEEN RATHER PLEASANT WITH READINGS IN THE 70S AND PLENTY OF CLOUD COVER. SOUTH OF THE FRONT...READINGS MADE IT INTO THE MID AND UPPER 80S WITH EVEN SOME LOWER 90S AROUND THE JACKSON AREA. MORNING CLOUD COVER HAS GIVEN WAY TO A BIT OF SUNSHINE THIS AFTERNOON WHICH HAS HELPED FUEL SHOWERS AND THUNDERSTORMS IN THE MOIST AIRMASS TO THE SOUTH OF THE BOUNDARY. THESE STORMS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND SOME SHOWERS COULD LINGER OVERNIGHT NEAR THE STALLED FRONT. THE AFOREMENTIONED FRONT WILL REMAIN STALLED INTO FRIDAY BUT EVENTUALLY SHIFT BACK NORTH AS A WARM FRONT. SHOWERS AND STORMS WILL AGAIN BE POSSIBLE ON FRIDAY BUT GIVEN A LACK OF A FOCUSING MECHANISM...EXPECT THAT CONVECTION WILL BE MORE OF THE DIURNAL/PEAK HEATING VARIETY IN OUR CONTINUED MOIST/TROPICAL AIRMASS. COME SATURDAY...THE UPPER LEVEL PATTERN WILL BEGIN TO CHANGE AS THE CENTER OF THE MID LEVEL RIDGE WILL SHIFT FROM THE NORTH CENTRAL GULF OF MEXICO BACK INTO CENTRAL TEXAS. THIS WILL LEAVE THE REGION UNDER NORTHWEST FLOW ALOFT AND DISTURBANCES RIDGING DOWN THIS UPPER LEVEL FLOW WILL AFFECTED THE ARKLAMISS REGION THROUGH THE WEEKEND. THIS WILL MEAN CONTINUED RAIN CHANCES THROUGH THE WEEKEND...THOUGH PERCENTAGES ARE CURRENTLY NOT AS HIGH AS WE HAVE BEEN SEEING THIS WEEK. WITH THE SOMEWHAT DRIER CONDITIONS...AFTERNOON TEMPERATURES WILL ONCE AGAIN RISE INTO THE 90S. LOCATIONS THAT HAVE SEEN A LACK OF RAINFALL THIS WEEK MAY EVEN GET INTO THE MID 90S. LAPSE RATES SEEM TO GET A LITTLE BETTER WITH VERTICAL TOTALS NEARING 27-28C ON SATURDAY AND SUNDAY AND LIFTED INDICES ARE FORECAST TO BE AROUND -7 TO -10C. THIS MAY WARRANT OUTLOOKING SOME PORTION OF THE AREA IN THE HWO IN FUTURE FORECASTS IF TRENDS CONTINUE. ANOTHER COLD FRONT LOOKS TO DIP DOWN TOWARD THE REGION ON MONDAY. UNLIKE THIS RECENT FRONT...MODELS DEPICT IT ACTUALLY MAKING ITS WAY THROUGH THE ENTIRE CWA BY TUESDAY WITH A 1020MB SFC HIGH IN ITS WAKE. THIS WILL BRING A MUCH COOLER AND DRIER AIRMASS INTO THE REGION FOR THE MIDDLE OF NEXT WEEK. HIGHS WILL BE IN THE 80S...SEVERAL DEGREES BELOW NORMAL FOR THIS TIME OF YEAR. OVERNIGHT LOWS COULD ACTUALLY BE IN THE 60S FOR MUCH OF THE CWA...WITH LOWER 60S IN THE NORTH. SOME MODELS INDICATE THAT DEWPOINTS COULD EVEN BE IN THE 50S...WHICH WOULD BE RATHER NIGHT FOR LATE AUGUST IN THE SOUTH. SOMETHING TO DEFINITELY LOOK FORWARD TO AFTER THE STRETCH OF HEAT WE SAW EARLIER THIS MONTH. /28/ && .AVIATION...THUNDERSTORMS IMPACTING THE KMEI AND KHBG AREAS THIS AFTERNOON SO HAVE MADE SOME AMEMDMENTS TO INCLUDE THOSE IMPACTS. OTHERWISE...SOME LOWER CLOUDS MAY FORM OVERNIGHT AND THEN BREAKUP AROUND 14Z FRIDAY. /SW/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 90 73 92 / 33 58 16 37 MERIDIAN 70 91 70 91 / 34 50 26 37 VICKSBURG 71 89 72 92 / 33 56 23 37 HATTIESBURG 72 92 73 93 / 33 62 23 37 NATCHEZ 72 90 73 91 / 33 57 24 38 GREENVILLE 67 87 72 90 / 36 41 27 47 GREENWOOD 69 87 71 90 / 37 38 26 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/SW
Hazardous weather outlook, Aug 20, 2:03 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT THU AUG 20 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 211915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 203 PM CDT THU AUG 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 2 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 20, 3:26 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT THU AUG 20 2015
MSZ049-055-202115-
SIMPSON MS-RANKIN MS-
326 PM CDT THU AUG 20 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN RANKIN AND NORTH
CENTRAL SIMPSON COUNTIES UNTIL 415 PM CDT...
AT 326 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STAR...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CATO AROUND 350 PM CDT.
JOHNS AROUND 405 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRAXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3224 8995 3214 8981 3202 8993 3202 9004
3205 9011
TIME...MOT...LOC 2026Z 225DEG 14KT 3208 9002
19Special weather statement, Aug 20, 3:33 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT THU AUG 20 2015
MSZ051-202115-
NEWTON MS-
333 PM CDT THU AUG 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NEWTON COUNTY UNTIL 415 PM
CDT...
AT 333 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LAWRENCE...OR 7 MILES NORTHWEST OF NEWTON...MOVING NORTHEAST AT
15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEWTON AROUND 400 PM CDT.
DECATUR AND STRATTON AROUND 415 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY AND HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8932 3244 8932 3258 8910 3258 8892
3228 8891
TIME...MOT...LOC 2033Z 243DEG 11KT 3238 8926
19Special weather statement, Aug 20, 3:43 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT THU AUG 20 2015
MSZ049-050-202130-
RANKIN MS-SCOTT MS-
343 PM CDT THU AUG 20 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANKIN AND
NORTHWESTERN SCOTT COUNTIES UNTIL 430 PM CDT...
AT 342 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LEESBURG...OR 8 MILES NORTHWEST OF MORTON...MOVING NORTHEAST AT
15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
FORKVILLE AROUND 405 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3242 8956 3235 8981 3245 8985 3258 8963
3257 8963
TIME...MOT...LOC 2042Z 243DEG 11KT 3245 8974
19Special weather statement, Aug 20, 4:03 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT THU AUG 20 2015
MSZ050-051-202145-
NEWTON MS-SCOTT MS-
403 PM CDT THU AUG 20 2015
...STRONG THUNDERSTORMS WILL AFFECT WESTERN NEWTON AND SOUTHEASTERN
SCOTT COUNTIES UNTIL 445 PM CDT...
AT 402 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR LAWRENCE...OR 8 MILES SOUTHEAST OF
FOREST...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAWRENCE AROUND 420 PM CDT.
NEWTON AROUND 435 PM CDT.
DECATUR AROUND 445 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3233 8904 3222 8934 3222 8961 3229 8959
3251 8916
TIME...MOT...LOC 2102Z 238DEG 20KT 3230 8934
19Special weather statement, Aug 20, 4:05 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CDT THU AUG 20 2015
MSZ046-052-202145-
LAUDERDALE MS-KEMPER MS-
405 PM CDT THU AUG 20 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUDERDALE AND
SOUTHEASTERN KEMPER COUNTIES UNTIL 445 PM CDT...
AT 405 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER LAUDERDALE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
LAUDERDALE AROUND 410 PM CDT.
TAMOLA AROUND 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3251 8840 3250 8840 3249 8858 3260 8862
3268 8838
TIME...MOT...LOC 2105Z 248DEG 8KT 3255 8854
19Special weather statement, Aug 20, 4:18 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 418 PM CDT THU AUG 20 2015 MSZ049-202145- RANKIN MS- 418 PM CDT THU AUG 20 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 445 PM CDT... AT 418 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BRANDON...MOVING NORTH NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL RANKIN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3214 8993 3217 9001 3237 8993 3232 8981 TIME...MOT...LOC 2118Z 205DEG 16KT 3224 8994 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:12 PM CDT | Special Weather Statement | JAN | Marion | 48 min |
| Aug 20, 2:15 PM CDT | Special Weather Statement | JAN | Forrest | 45 min |
| Aug 20, 2:32 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 47 min |
| Aug 20, 3:10 PM CDT | Special Weather Statement | JAN | Covington | 50 min |
| Aug 20, 3:26 PM CDT | Special Weather Statement | JAN | Rankin | 49 min |
| Aug 20, 3:33 PM CDT | Special Weather Statement | JAN | Newton | 42 min |
| Aug 20, 3:43 PM CDT | Special Weather Statement | JAN | Scott | 47 min |
| Aug 20, 4:03 PM CDT | Special Weather Statement | JAN | Newton | 42 min |
| Aug 20, 4:05 PM CDT | Special Weather Statement | JAN | Kemper | 40 min |
| Aug 20, 4:18 PM CDT | Special Weather Statement | JAN | Rankin | 27 min |
| Aug 20, 4:47 PM CDT | Special Weather Statement | JAN | Rankin | 43 min |
| Aug 20, 4:48 PM CDT | Special Weather Statement | JAN | Clarke | 42 min |
| Aug 20, 5:11 PM CDT | Special Weather Statement | JAN | Jasper | 49 min |
| Aug 20, 5:13 PM CDT | Special Weather Statement | JAN | Lauderdale | 47 min |
| Aug 20, 5:20 PM CDT | Special Weather Statement | JAN | Noxubee | 40 min |
| Aug 20, 5:35 PM CDT | Special Weather Statement | JAN | Lauderdale | 25 min |
| Aug 20, 5:45 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Aug 20, 6:07 PM CDT | Special Weather Statement | JAN | Lauderdale | 38 min |
| Aug 20, 6:17 PM CDT | Flash Flood Warning | JAN | Rankin, Scott | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.